Purpose : To report 2 cases of collagen disease who developed corneal melting and perforation during peroral treatment with nonsteroidal anti-inflammatory drug (NSAID). Cases : Both were females aged 62 and 79 years respectively. One case had been diagnosed with mixed connective tissue disease with systemic lupus erythematosus, scleroderma, polymyositis, and Sjöegren syndrome 30 years before. She had been receiving peroral prednisolone since 20 years before. She had been diagnosed with herpes zoster and herpetic keratoiritis 2 weeks before followed by peral tiaprofenic acid. The other case had been diagnosed with rheumatic arthritis 40 years before and had been receiving acetylsalicylic acid for 5 months. Findings : Both cases developed unilateral corneal perforation. The perforation became epithelialized with formation of anterior chamber 14 and 10 days respectively after discontinuation of NSAID. Conclusion : There is a possibility that peroral NSAID may result in corneal melting and perforation.
|Number of pages||4|
|Journal||Japanese Journal of Clinical Ophthalmology|
|Publication status||Published - Nov 8 2007|
ASJC Scopus subject areas